Skip to Content

Health Encyclopedia

Dehydration Caused by a Medicine

« Previous Page En Español

Dehydration Caused by a Medicine

Topic Overview

Many prescription and nonprescription medicines can cause dehydration. A few examples are:

  • Antihistamines.
  • Blood pressure medicines.
  • Chemotherapy.
  • Diuretics.
  • Laxatives.

If you think that your dehydration is caused by a medicine:

  • Call the doctor who prescribed the medicine to find out if you should stop taking it or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.

Credits

Current as of: June 26, 2019

Author: Healthwise Staff
Medical Review: William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.

© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.